Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 34, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 17, 2011, 3:28 AM CDT for 4 counties in Texas. It took effect at May 17, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 3:28 AM CDT (08:28 UTC)
- In effect from
- May 17, 2011, 1:00 PM CDT
- Expired
- May 17, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3361 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WWUS84 KLUB 170828 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 328 AM CDT TUE MAY 17 2011 TXZ033-034-039-040-171800- /O.NEW.KLUB.FW.W.0034.110517T1800Z-110518T0100Z/ /O.NEW.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- 328 AM CDT TUE MAY 17 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A DRYLINE WILL QUICKLY MOVE ACROSS THE SOUTH PLAINS TODAY BRINGING VERY LOW AFTERNOON HUMIDITY VALUES FROM 5 TO 15 PERCENT WEST OF A HAPPY TO JAYTON LINE. LATE THIS AFTERNOON...WINDS ARE EXPECTED TO INCREASE ACROSS THE SOUTHWESTERN SOUTH PLAINS WITH WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL. THIS WILL COMBINE WITH EXTREMELY DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTIVE OF RAPID WILDFIRE GROWTH. INTO WEDNESDAY...RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREAWIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>032-035>038-041>044-171800- /O.NEW.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 328 AM CDT TUE MAY 17 2011 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREAWIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
637 WWUS84 KLUB 171805 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 105 PM CDT TUE MAY 17 2011 TXZ033-034-039-040-180100- /O.CON.KLUB.FW.W.0034.000000T0000Z-110518T0100Z/ /O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- 105 PM CDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED WINDS AT THE 20 FOOT LEVEL OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL ...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... A DRYLINE WILL MOVE INTO THE ROLLING PLAINS TODAY BRINGING VERY LOW AFTERNOON HUMIDITY VALUES FROM 5 TO 15 PERCENT ON THE CAPROCK. LATE THIS AFTERNOON...WINDS WILL INCREASE ACROSS THE SOUTHWESTERN SOUTH PLAINS WITH WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL. THIS WILL COMBINE WITH EXTREMELY DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTIVE OF RAPID WILDFIRE GROWTH. ON WEDNESDAY...RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>032-035>038-041>044-180100- /O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 105 PM CDT TUE MAY 17 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
373 WWUS84 KLUB 172121 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 421 PM CDT TUE MAY 17 2011 TXZ033-034-039-040-180100- /O.NEW.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ /O.CON.KLUB.FW.W.0034.000000T0000Z-110518T0100Z/ /O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- 421 PM CDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED WINDS AT THE 20 FOOT LEVEL OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. ON WEDNESDAY AND THURSDAY...RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>032-035>038-041>044-180100- /O.NEW.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ /O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 421 PM CDT TUE MAY 17 2011 ...FIRE WEATHER WATCH IN EFFECT BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. ON WEDNESDAY AND THURSDAY...RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 11:33 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 16, 11:33 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1133 PM CDT MON MAY 16 2011 .AVIATION... MODELS CONTINUE TO SUGGEST A BRIEF WINDOW OF MVFR CIGS IS POSSIBLE TOWARD 12Z...MORESO AT KCDS THAN KLBB...AND HAVE PLACED MENTION IN THE KCDS TAF. DRYLINE TO SHIFT EWD PAST KLBB EARLY AFTN WITH GUSTY SW WINDS BEHIND IT. LOW LEVEL MOISTURE EAST OF THE DRYLINE MAY RESULT IN ISOLATED TS TOWARD 00Z AND HAVE COVERED THAT POSSIBILITY WITH A CB REMARK THERE. && .PREV DISCUSSION... /ISSUED 628 PM CDT MON MAY 16 2011/ AVIATION... WINDS LIALBLE TO STAY A BIT GUSTY THROUGH THE EVENING HOURS... ESPECIALLY AT KLBB AS PRESSURE GRADIENT TIGHTENS AND AS A LOW LEVEL JET DEVELOPS. THE LOW LEVEL JET WILL TRANSPORT LOW LEVEL MOISTURE INTO THE FCST AREA WITH POSSIBILITY OF LOW CLOUDS TOWARD 12Z...ALTHOUGH THAT REMAINS SOMEWHAT UNCERTAIN. AS A RESULT HAVE KEPT THE TAFS FREE OF A CEILING ATTM. WINDS TO VEER TO S AND SW AND BECOME GUSTY BY 18Z TUESDAY AS DRYLINE SHIFTS EWD TO BETWEEN KLBB AND KCDS. TSRA INITIATION POSSIBLE ALONG THE DRYLINE AND MAY AFFECT KCDS BY 00Z...ALTHOUGH AFTER 00Z A MORE LIKELY POSSIBILITY. HAVE LEFT CB REMARK OUT OF THE KCDS ATTM AND WILL REEVALUATE AT THE 06Z ISSUANCE. PREV DISCUSSION... /ISSUED 357 PM CDT MON MAY 16 2011/ SHORT TERM... LOW-LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE OVER THE REGION AS SOUTHEASTERLY FLOW HAS INCREASED THROUGH THE DAY. SHOULD SEE WINDS GRADUALLY VEER TO THE SOUTH OVERNIGHT AS THE LEE SURFACE TROF EDGES CLOSER TO THE AREA. LOW CLOUDS MAY ALSO DEVELOP AS LOW LEVEL JET DEVELOPS OVERNIGHT AND ALSO HELPS TO PUMP SOME MOISTURE IN JUST OFF THE SURFACE. DEWPOINTS SHOULD RISE FROM THE UPPER 30S TO LOWER 40S INTO THE UPPER 40S TO NEAR 50 SHORTLY AFTER SUNRISE AS THE DRYLINE GRADIENT STARTS TO SHARPEN UP. IT SHOULD BE NOTED THAT RAW MODEL DATA AND MOS GUIDANCE ARE ALL OVER THE PLACE WITH MOISTURE VALUES AHEAD OF THE DRYLINE AND THIS WILL COME INTO PLAY TOMORROW AFTERNOON. MODELS ARE CONSISTENT IN PUSHING THE DRYLINE TO NEAR THE EDGE OF THE CAPROCK BY LATE TOMORROW AFTERNOON BUT THE DIFFERENCES IN MOISTURE VALUES HAS POSED SOME CHALLENGES TO THE FORECAST. ALL MODELS GENERATE WEAK SURFACE-BASED CAPE TO MODERATE MIXED-LAYER CAPE EAST OF THE DRYLINE. HOWEVER...MODEL AND BUFR POINT SOUNDINGS SHOW THAT CLOUD BASES WILL BE UP AROUND 7-10KFT WHICH IS RATHER HIGH FOR VERY STRONG CONVECTION AND LARGE HAIL. HOWEVER...IT IS FAVORABLE FOR DAMAGING WINDS AND WILL PASS ALONG CONCERNS TO THE INCOMING SHIFTS. ANOTHER ISSUE IS WHETHER CONVECTION WILL DEVELOP AT ALL. CAP REMAINS RATHER STRONG ACROSS THE AREA AS SHOWN ON THE FORECAST SOUNDINGS BUT THE NAM AND GFS CONTINUE TO TRY AND BREAK OUT PRECIPITATION OVER THE NORTHERN ROLLING PLAINS NORTH OF THE DRYLINE BULGE. 09Z SREF SOUNDINGS FOR KCDS SHOW THAT THE MAJORITY OF MEMBERS KEEP A STRONG CAP IN PLACE WITH LITTLE IN THE WAY OF CONVECTION AND ARE ALSO CONSISTENT IN SOUNDING THAT BECOME UNCAPPED WITH CLOUD BASES UP AROUND 7500FT. SHEAR PROFILES ARE JUST STRONG ENOUGH TO ALLOW FOR SOME ORGANIZATION TO ANY CONVECTION THAT DEVELOPS BUT IMPROVE THROUGH THE EVENING AS THE LOW LEVEL JET RETURNS ENHANCING THE LOW-LEVEL SHEAR PROFILE. WITH THESE ITEMS IN MIND...WILL KEEP SLIGHT CHANCE FOR THUNDER OVER THE ROLLING PLAINS AND JUST ONTO THE CAPROCK FOR TOMORROW AFTERNOON INTO TOMORROW EVENING WHILE KEEPING THE SOUTH PLAINS DRY. THERE IS ALSO SOME FIRE WEATHER CONCERN FOR TOMORROW...SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS. LONG TERM... UPPER LOW DIGS INTO FOUR CORNERS REGION THEN LIFTS NORTHWARD INTO HIGH PLAINS BY LATE WEEK. THIS WILL RESULT IN DRYLINE BEING FORCED EAST OF THE AREA FOR THE MOST PART WITH ONLY A BRIEF RETURN OF MOISTURE POSSIBLE OVERNIGHT WED AND THU. OTHERWISE EXPECT CONTINUED DRY PATTERN WITH POPS IN EXTENDED REMAINING OVER THE ROLLING PLAINS AND MUCH LOWER THAN NORMAL RH/DEWPOINTS WEST OF THE DRYLINE. DEEPENING SURFACE LOW ON WED WILL HELP TIGHTEN SFC GRADIENT TO PRODUCE BREEZY CONDITIONS. STRONGER H5 FLOW ROUNDS THE BASE OF THE TROUGH THU TO BRING SFC WINDS UP TO ADVISORY LEVEL BUT HAVE KEPT WINDS BELOW MOS NUMBERS AS UPPER LEVEL GRADIENTS DO NOT SUPPORT VALUES NR 40 KT. LITTLE IN WAY OF PAC MOISTURE TO HELP WITH NEAR SURFACE DEWPOINTS WITH DEEP MIXING SO HAVE UNDERCUT GUIDANCE BEHIND THE DRYLINE WITH REPEATED DAYS OF DRY WESTERLY FLOW. ANOTHER PIECE OF ENERGY DIVES DOWN BACK SIDE OF EXITING LOW TO HELP KEEP DRYLINE IN VCNTY OF EASTERN BORDER OF CWA THROUGH FRI AND LEFT SLIGHT CHC POPS THERE AS SYSTEM COULD BRING SOME STORM CHANCES ALONG RETREATING BOUNDARY WHICH IS SUPPORTED BY MORE THAN ONE MED RANGE SOLUTION. TEMPERATURES WILL WARM SOME ON WED AS THERMAL RIDGE BULGES N BEHIND DRYLINE BUT SHOULD FALL BACK TO NEAR NORMAL THU/FRI AS HEIGHT FALLS OCCUR WITH APPROACHING STORM SYSTEM. SHORTWV RIDGING PASSES OVERHEAD OVER THE WEEKEND AS ANOTHER TROUGH DEVELOPS ACROSS THE SOUTHWEST U.S. IF PATTERN PERSISTS THIS ONE TOO WILL LIFT NORTH LEAVING US IN DRY WESTERLY FLOW. FIRE WEATHER... DRY AIR WILL RAPIDLY PUSH INTO THE SOUTH PLAINS THROUGH THE LATE MORNING INTO THE AFTERNOON HOURS TUESDAY RESULTING IN MINIMUM RH VALUES NEAR 10 PERCENT FOR LOCATIONS ON THE CAPROCK. THE ROLLING PLAINS WILL SEE MOISTURE VALUES STAY CLOSER TO 30 TO 40 PERCENT EAST OF THE DRYLINE AS LOW LEVEL MOISTURE STAYS OVER THE REGION. WIND SPEEDS HOWEVER WILL LIKELY FALL SHORT OF RED FLAG CRITERIA FOR THE CAPROCK AND WILL NOT ISSUE A FIRE WX WATCH OR RED FLAG WARNING FOR TOMORROW AFTERNOON. IF THE FORECAST REMAINS UNCHANGED...THE FIRE DANGER WILL BE HIGH ENOUGH TO WARRANT A FIRE DANGER STATEMENT INSTEAD. CRITICAL FIRE WEATHER CONDITIONS LOOK MORE PROBABLE WED INTO THU AS SURFACE WINDS STRENGTHEN AND DRY AIR REMAINS IN PLACE WEST OF THE DRYLINE. SOME TEMPORARY RH RECOVERY WILL BE POSSIBLE OFF THE CAPROCK BUT EXPECT DEEP MIXING TO PRODUCE SINGLE DIGIT RH VALUES ALONG WITH ABOVE NORMAL TEMPS AREA WIDE. UPPER LEVEL WIND MAX ROTATES ACROSS THE AREA TO PRODUCE BEST CHANCE OF 20 FT WINDS MEETING RED FLAG CRITERIA THU BUT TEMPS SHOULD BE BACK CLOSER TO NORMAL. BRIEF RED FLAG CONDITIONS COULD BE MET ON WED BUT LOCATION AND TIMING THIS FAR OUT PRECLUDES ISSUANCE OF A WATCH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 82 51 84 48 / 0 10 10 10 0 TULIA 51 81 54 87 51 / 0 10 20 10 10 PLAINVIEW 53 83 56 88 53 / 0 10 20 10 10 LEVELLAND 55 86 57 87 55 / 0 10 10 10 10 LUBBOCK 56 85 58 89 56 / 0 10 20 10 10 DENVER CITY 54 86 57 86 57 / 0 10 10 10 0 BROWNFIELD 57 86 57 88 57 / 0 10 10 10 10 CHILDRESS 51 82 59 92 57 / 0 20 20 10 20 SPUR 54 83 59 92 58 / 0 20 20 10 10 ASPERMONT 58 84 61 96 62 / 0 20 20 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 16, 11:42 AM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT MON MAY 16 2011 TXZ021>044-171645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP TUESDAY AND WEDNESDAY AFTERNOON GENERALLY WEST OF THE I-27 AND US 87 CORRIDOR. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALL AREAS ON THE CAPROCK THURSDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY DURING THE AFTERNOON AND EVENING HOURS...MAINLY OVER THE ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:28 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 31 hr |
| May 17, 4:21 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 35 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.